Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 13, 2002

Blood Tests and Insulin Injections

Question from New Cambria, Missouri, USA:

When I started to take my insulin shots, the injection site bleeds after I have finished. Should this be happening?

Answer:

Occasionally when an insulin shot is given, a small blood vessel in the skin is hit with the needle. This can cause some minor bleeding and a resulting bruise. This should have no dramatic effect on the insulin given so it is not necessary to repeat the dose. This will occasionally happen even in the best of circumstances and is normal.

MSB

[Editor’s comment: If you are on routine daily If you are on routine daily aspirin therapy, bruising and bleeding at injection sites and fingerpoke sites would be more likely.

WWQ]